MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH II REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6900052
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that lower than expected vitros intact pth ii (ipth2) results were obtained from several different patient samples when tested using vitros ipth2 reagent on a vitros xt 7600 integrated system.The several different patient samples were considered discordant when compared to a non-vitros abbott architect method.A definitive assignable cause for the lower-than-expected vitros ipth2 results could not be determined.Based on historical and interim quality control (qc) results, a vitros ipth2 lot: 0120 performance issue is not a likely contributor leading up to the event.Furthermore, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros ipth2 lot: 0120.Additionally, there is also no indication of any instrument malfunction and unexpected instrument performance is not a likely contributor to the event.However, as precision testing was not performed on the vitros xt 7600 integrated system, an instrument issue cannot be completely ruled out as contributing to the event.Pre-analytical sample processing also cannot be ruled out as a contributing factor, as it was not possible to determine whether the customer followed the sample collection device manufacturer's recommendation for sample centrifugation.Therefore, improper pre-analytical sample handling could have contributed to this event.It is possible that cellular debris, resulting from poor sample preparation, was present in the affected samples.Additionally, the presence of an unknown interferent that affects the vitros ipth2 method, but not the non-vitros abbott method, could have contributed to the lower-than-expected patient sample results; however, this cannot be confirmed.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros intact pth ii (ipth2) results were obtained from several different patient samples when tested using vitros ipth2 reagent on a vitros xt 7600 integrated system.The several different patient samples were considered discordant when compared to a non-vitros abbott architect method.Sample id: (b)(6), ipth2 result of 54.7 pg/ml (within reference interval) versus the expected result of 100.6 pg/ml (above reference interval) sample id: (b)(6), ipth2 result of 55.7 pg/ml (within reference interval) versus the expected result of 92.6 pg/ml (above reference interval) sample id: (b)(6), ipth2 result of 42.9 pg/ml (within reference interval) versus the expected result of 79.2 pg/ml (above reference interval) sample id: (b)(6), ipth2 result of 55.5 pg/ml (within reference interval) versus the expected result of 96.1 pg/ml (above reference interval) sample id: (b)(6), ipth2 result of 60.3 pg/ml (within reference interval) versus the expected result of 100.7 pg/ml (above reference interval) sample id: (b)(6), ipth2 result of 61.3 pg/ml (within reference interval) versus the expected result of 101.3 pg/ml (above reference interval) sample id: (b)(6), ipth2 result of 9.4 pg/ml (below reference interval) versus the expected result of 17.1 pg/ml (within reference interval) sample id: (b)(6), ipth2 result of 57.8 pg/ml (within reference interval) versus the expected result of 100.5 pg/ml (above reference interval) biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower-than-expected patient sample results were obtained while performing a method-to-method comparison study and were not reported from the laboratory.There was no allegation of harm as a result of the event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number: (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21345859
Report Number3007111389-2025-00010
Device Sequence Number7835053
Product Code CEW
UDI-Device Identifier10758750032709
UDI-Public(01)10758750032709(17)250707(11)240928(10)0120
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2025
Device Catalogue Number6900052
Device Lot Number0120
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Initial Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown